Hail, Cook
- When
- March 13, 3:30 PM CST to 3:40 PM CST
- Where
- Cook County, Chicago
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.833, -87.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 13, 2:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CST SAT MAR 13 2004 .DISCUSSION... WILL FORECAST RAIN IN THE CHICAGO AREA AFTER MIDNIGHT. BUT WILL FORECAST RAIN IN THE NORTHWEST COUNTIES...NORTHWEST OF ROCKFORD EARLIER IN THE EVENING. THE ETA MODEL PICKS UP THE TWO VORTICITY MAXIMA ONE IN OKLAHOMA AND THE OTHER NORTH DAKOTA. THESE ARE SEEN ON THE WATER VAPOR LOOPS. WILL USE THE ETA MODEL FOR GUIDANCE AND FORECAST THROUGH 36 HOURS. THEN WILL USE THE GFS AND MRF BEYOND 36 HOURS. WILL MENTION THE HIGH TEMPERATURE EARLY ON SUNDAY AND FALLING TEMPERATURES IN THE AFTERNOON. AS THE COLD AIR MOVES IN WILL FORECAST SOME FLURRIES SUNDAY AFTERNOON AND EVENING. MONDAY AND TUESDAY WILL BE QUIET. THEN THE MRF SHOWS THE NEXT WAVE DEVELOPING IN A WEAKER BAROCLINIC ZONE MOVING SOUTHEAST FROM MINNESOTA DURING THE DAY TUESDAY. THIS IS SEEN BY USING Q VECTORS AT VARIOUS LEVELS IN THE MRF FORECASTS. VORTICITY MAXIMUM WILL MOVE THROUGH CENTRAL ILLINOIS BY WEDNESDAY EVENING. WILL LEAVE A CHANCE OF RAIN OR SNOW FOR THE FORECAST AREA OF NORTH CENTRAL...NORTHEAST ILLINOIS AND NORTHWEST INDIANA TUESDAY NIGHT AND WEDNESDAY. MOST OF THE COLDEST AIR WILL BE NORTH OF THE FORECAST AREA SO PRECIPITATION MAY NOT BE ALL SNOW. THE VORTICITY MAXIMUM WILL BE WELL SOUTH OF THE FORECAST AREA MONDAY NIGHT. WILL FORECAST MOSTLY CLOUDY SKY. WILL FORECAST LOWER TEMPERATURES FOR WEDNESDAY NIGHT AND SUNDAY NIGHT OTHERWISE MADE LITTLE ADJUSTMENT OF THE TEMPERATURES. WHW && .AVIATION DISCUSSION FOR 18Z TAFS... WAA AC BAND APPROACHING NORTH CENTRAL ILL ALREADY AND SHUD REACH ORD JUST BEFORE 18Z. ONLY PCPN ON RADAR MOSAIC IS MOVING NORTH OF IL. SOUNDINGS SO DRY IN LOWER LVLS...WILL TAKE MORE SATURATION TO WET IT DOWN TO SFC. THUS WILL KEEP AC IN THRU LATE TNGT WITH LOWER CIGS TO 5K AT ONSET OF PCPN. WILL TRY TO KEEP CIGS VFR WITH A TEMPO TO 3K AFTER MIDNGT TO SUNRISE. WINDS WILL BE MAIN PROBLEM. ALREADY GUSTING TO 25 KTS FROM THE SOUTH...WILL MAINTAIN THIS THRU TNGT...GRADUALLY SHIFTING SW AFT MIDNGT. WITH FROPA AFTER SUNRISE...WINDS SHIFT TO WEST TO WNW WITH GUSTS BY AFTN TO 30 KTS. RLB && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE LK MI...GALE WRNG NRN LK MI TONIGHT.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CST SAT MAR 13 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -132230- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CST SAT MAR 13 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. LMZ740>746-766-132230- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 600 AM CST SAT MAR 13 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR TONIGHT FOR NORTHERN LAKE MICHIGAN AS SOUTH WINDS INCREASE TO AROUND 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE CONDITIONS ARE EXPECTED TO BE ONGOING OVER NORTHERN LAKE MICHIGAN SUNDAY MORNING. IN ADDITION...GALE FORCE SOUTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY OVER SOUTHERN LAKE MICHIGAN AND CONTINUE INTO SUNDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE NEARSHORE WATERS ON SUNDAY AS WELL. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) MERZLOCK
The Chicago radar (KLOT), 44 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390102.